MAUDE Adverse Event Report: DEPUY MITEK LLC US 9X23MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US 9X23MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.Investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation, however a photo was provided.Upon visual inspection of the photo, the photo shows the screw with broken condition.Hands on analysis should provide the evidence necessary to confirm the root cause.A manufacturing record evaluation was performed for the finished device lot number: 9l11328, and no nonconformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, this complaint can be confirmed.The broken anchor can be attributed to procedural variables, such handling of the device or product interaction during procedure, an axial misalignment or bending force was applied to the tip of the device during procedure could cause the broken condition of the screw.However, it cannot be conclusively affirmed.As per ifu, if resistance is felt during the insertion of a milagro br interference screw over a guidewire, stop and confirm that the guidewire is not entrapped.If entrapped, back out the screw and withdraw the guidewire.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in sweden that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the 9x23mm milagro advance interference screw device broke upon insertion.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
9X23MM MILAGRO ADVANCE INTERFERENCE SCREW
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14876008
Report Number1221934-2022-01959
Device Sequence Number5035374
Product Code MAI
UDI-Device Identifier10886705022342
UDI-Public10886705022342
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K143660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number231818
Device Catalogue Number231818
Device Lot Number9L11328
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown